Delaware, 2017

Damaging Wind in Delaware, August 22, 2017

August 22, 2017 · NWS PHI · 1 event in 1 county or zone

Severe thunderstorms formed in a hot and humid airmass ahead of a cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Severe thunderstorms formed in a hot and humid airmass ahead of a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 22, 9:26 PM EST, 44 minutes earlier.

Area forecast discussion, Aug 22, 9:26 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1026 PM EDT Tue Aug 22 2017

.SYNOPSIS...
A cold front will move into our region late tonight and slowly
exit off the Delmarva coast Wednesday afternoon. Canadian high
pressure builds into the region on Thursday and should continue
to be the primary influence on our weather into early next week.
Two low pressure systems should be near the Gulf coast states
this weekend and eventually turn northeast early next week,
possibly affecting our weather around Tuesday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Severe Thunderstorm Watch 464 is in effect until midnight for
all our eastern Pennsylvania counties except Delaware and
Philadelphia, as well as the New Jersey counties of Sussex,
Warren, Morris and Hunterdon. It has been expanded into central
and southwestern New Jersey and the far upper Delmarva.

Showers and thunderstorms were in northeastern Maryland,
eastern Pennsylvania and northern New Jersey around 10:15 PM.
The convection will continue to progress eastward. Wind damage,
hail and heavy rain have occurred in parts of eastern
Pennsylvania and northwestern New Jersey.

The convection is forecast to weaken overnight as conditions
stabilize. The sky is expected to remain mostly cloudy with
perhaps some patchy fog where any heavy rain falls.

Low temperatures are anticipated to be in the middle and upper
60s in the Poconos and far northern New Jersey and in the lower
and middle 70s elsewhere in our forecast area.

The wind should favor the southwest and west overnight becoming
northwest around daybreak with the arrival of a cold front.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Any ongoing showers and thunderstorms near the coast will
slowly move eastward towards the waters through the afternoon as
the cold front continues its surge eastward. Humidity should
fall to more comfortable levels later in the day, more so by
evening as a secondary front pushes through the region.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
500 MB: a -2SD trough begins the long term period in the Great
Lakes region, then weakens slightly as it moves into the
northeast Friday- Monday. Thereafter, we will monitor the
northeastward progress of what should be a split flow low of
tropical origins, having moved ashore along the Gulf Coast by
early next week.

Temperatures: Calendar day averages Thursday...near or slightly
below normal, then 2 to 6 degrees below normal daily Friday-
Tuesday.

Forecast basis: a 50 50 blend of 12z/22 GFS/NAM MOS was used
Wednesday night-Thursday night, then the 12z/22 GFS MEXMOS was
applied Friday and thereafter the 15z/22 WPC D4-8 gridded
elements of max/min T, 12 hr POP 6 hrly dew/wind/sky.

Wednesday night...Fair and more seasonable with light wind and
possible patchy countryside fog.

Thursday...Scattered light showers possible late Thursday in e
PA with considerable afternoon cloudiness.

Friday-Monday...High pressure shifts southeastward into the
Great Lakes Thursday through Saturday,then eastward into
southeastern Canada/Northeast U.S. Sunday and Monday. This
expansive high will control our regional weather pattern across
the Mid Atlantic during this time. The trough aloft could result
in a shower north of I-78 Friday afternoon and there should be
considerable cloudiness at that time. Otherwise, for now, good
weather is predicted.

Tuesday...WAA overrunning clouds, if not rain, from a potential
tropical remnant moving northeastward from the Gulf coast.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Showers and thunderstorms will continue to move across our
region through 0600Z with lingering showers anticipated late
tonight into perhaps Wednesday morning.

Conditions will vary between VFR and MVFR overnight with
localized IFR in precipitation. Clearing and VFR conditions
are expected for Wednesday.

A southwest wind around 8 to 10 knots with gusts near 20 knots
is expected to become west at 5 to 10 knots overnight, then
northwest at 5 to 10 knots for Wednesday.

Outlook...
Wednesday night...VFR except possible mvfr or ifr fog patches
toward dawn Thursday with nearly calm wind.

Thursday through Sunday...VFR. Generally light winds from the N
or NW, possibly becoming N-NE on Saturday and Sunday. small
chance of a light shower vicinity KABE/KTTN/KRDG Thursday
afternoon and Friday afternoon.

&&

.MARINE...
Strengthening southerly flow is allowing seas to gradually
build, which should peak around 3 to 6 feet across the ocean
waters and 3 to 4 feet across the Delaware Bay. Strongest gusts
are expected this evening around 25-30 kt, and will gradually
diminish overnight. Seas will gradually subside into Wednesday
as a cold front moves through the area and the pressure gradient
begins to subside.

There will be a chance of showers and thunderstorms tonight
into tomorrow afternoon. These storms may locally reduce
visibility and produce wind gusts to near gale-force.

Outlook...
Wednesday night through Saturday...Winds and seas below SCA
criteria.

Sunday...For no SCA headline but chance that northeast flow
will increase and cause hazardous seas to develop along the S NJ
and DE coasts Sunday (5 feet).

RIP CURRENTS...
Wednesday... Low risk, possibly bordering moderate based on
what develops this evening for residual effects carrying into
Wednesday.

&&

.CLIMATE...
Atlantic City and Allentown were within 2F of record today.
Around 91F for a max T.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ430-431-
     450>455.

&&

Synopsis...Drag
Near Term...Iovino
Short Term...99
Long Term...Drag
Aviation...Drag/Iovino
Marine...Drag/99
Climate...Drag
Hazardous weather outlook, Aug 22, 10:08 PM EST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1108 PM EDT Tue Aug 22 2017

DEZ002-003-MDZ012-015-019-020-NJZ001-007-013-020>023-PAZ054-055-
060>062-240315-
Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-
Western Monmouth-Ocean-Cumberland-Atlantic-Cape May-Carbon-Monroe-
Berks-Lehigh-Northampton-
1108 PM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, southern New Jersey, east central Pennsylvania and
northeast Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001-MDZ008-NJZ008>010-012-015>019-027-PAZ070-071-101>106-240315-
New Castle-Cecil-Morris-Hunterdon-Somerset-Middlesex-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Southeastern Burlington-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
1108 PM EDT Tue Aug 22 2017

...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

DEZ004-NJZ014-024>026-240315-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
1108 PM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-240315-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1108 PM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 22, 9:13 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1013 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     FLEMINGTON              40.51N  74.86W
08/22/2017                   HUNTERDON          NJ   COUNTY OFFICIAL

            TREE DOWN ONTO A CAR. NO INJURIES REPORTED. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER PHI1701526

GORSE
Local storm report, Aug 22, 9:15 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     FRANKLIN TWP            40.85N  75.67W
08/22/2017                   CARBON             PA   911 CALL CENTER

            SEVERAL TREES BLOWN DOWN . TIME ESTIMATED FROM RADAR.

0745 PM     TSTM WND DMG     WALCKSVILLE             40.87N  75.66W
08/22/2017                   CARBON             PA   SOCIAL MEDIA

            TREES AND WIRES DOWN ALONG LONG RUN ROAD IN FRANKLIN
            TOWNSHIP. TIME ESTIMATED FROM RADAR.

0805 PM     TSTM WND DMG     BETHEL TWP              40.48N  76.33W
08/22/2017                   BERKS              PA   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

0830 PM     LIGHTNING        SHOEMAKERSVILLE         40.50N  75.97W
08/22/2017                   BERKS              PA   FIRE DEPT/RESCUE

            HOUSE STRUCK BY LIGHTNING ON REBER STREET. SMOKE
            VISIBLE.

0830 PM     TSTM WND DMG     PERRY TWP               40.51N  75.94W
08/22/2017                   BERKS              PA   TRAINED SPOTTER

            TREES DOWN WITH SOME BLOCKING ROADS. TIMES ESTIMATED
            FROM RADAR.

0830 PM     TSTM WND DMG     BARTONSVILLE            41.01N  75.28W
08/22/2017                   MONROE             PA   911 CALL CENTER

            TREES DOWN IN SEVERAL LOCATIONS IN MONROE COUNTY. TIME
            ESTIMATED FROM RADAR.

0834 PM     TSTM WND DMG     EAST PENN TWP           40.77N  75.75W
08/22/2017                   CARBON             PA   911 CALL CENTER

            SOME TREES BLOWN DOWN. TIME ESTIMATED FROM RADAR.

0845 PM     LIGHTNING        SLATINGTON              40.75N  75.62W
08/22/2017                   LEHIGH             PA   SOCIAL MEDIA

            ROOF FIRE CAUSED BY A LIGHTNING STRIKE AT A HOUSE IN
            SLATINGTON. FLAMES VISIBLE.

0845 PM     TSTM WND DMG     3 W FLEETWOOD           40.46N  75.88W
08/22/2017                   BERKS              PA   TRAINED SPOTTER

            TREES SNAPPED AND SOME UPROOTED.

0850 PM     HAIL             KUTZTOWN                40.52N  75.78W
08/22/2017  M0.75 INCH       BERKS              PA   SOCIAL MEDIA

0850 PM     TSTM WND DMG     LEHIGH TWP              40.75N  75.54W
08/22/2017                   NORTHAMPTON        PA   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.

0850 PM     TSTM WND GST     KUTZTOWN                40.52N  75.78W
08/22/2017  E50 MPH          BERKS              PA   SOCIAL MEDIA

            THUNDERSTORM WIND GUSTS ESTIMATED TO AROUND 50 MPH.

0903 PM     TSTM WND GST     LEHIGH VALLEY INTL AIRP 40.65N  75.44W
08/22/2017  M47 MPH          LEHIGH             PA   ASOS

0910 PM     TSTM WND DMG     BANGOR                  40.87N  75.21W
08/22/2017                   NORTHAMPTON        PA   COUNTY OFFICIAL

            SOME TREES DOWN. TIME ESTIMATED FROM RADAR.

0930 PM     LIGHTNING        EXETER TWP              40.31N  75.84W
08/22/2017                   BERKS              PA   COUNTY OFFICIAL

            HOUSE STRCK BY LIGHTNING ON LILAC LANE WITH ODOR OF
            SOMETHING BURNING INSIDE THE RESIDENCE.

0932 PM     TSTM WND GST     EXETER TWP              40.31N  75.84W
08/22/2017  E60 MPH          BERKS              PA   SOCIAL MEDIA

0935 PM     TSTM WND DMG     ALEXANDRIA TWP          40.59N  75.03W
08/22/2017                   HUNTERDON          NJ   COUNTY OFFICIAL

            TREE AND WIRES DOWN AND ON FIRE. TIMES ESTIMATED FROM
            RADAR.

0945 PM     TSTM WND DMG     HOLLAND TWP             40.60N  75.13W
08/22/2017                   HUNTERDON          NJ   COUNTY OFFICIAL

            TREES DOWN AND WIRES SPARKING ON MILFORD WARREN GLEN
            ROAD. TIMES ESTIMATED FROM RADAR.

0953 PM     TSTM WND DMG     FLEMINGTON              40.51N  74.86W
08/22/2017                   HUNTERDON          NJ   COUNTY OFFICIAL

            TREE DOWN ONTO A CAR. NO INJURIES REPORTED. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER PHI1701519 PHI1701509 PHI1701508 PHI1701511 PHI1701517
PHI1701523 PHI1701520 PHI1701515 PHI1701516 PHI1701510 PHI1701512
PHI1701513 PHI1701518 PHI1701514 PHI1701524 PHI1701525 PHI1701521
PHI1701522 PHI1701526

GORSE
Local storm report, Aug 22, 9:22 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             CEDARVILLE              40.23N  75.67W
08/22/2017  E0.88 INCH       CHESTER            PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1701527

SFJ
Local storm report, Aug 22, 9:33 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1033 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HEAVY RAIN       GILBERTSVILLE           40.32N  75.61W
08/22/2017  M1.60 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            FELL IN ABOUT 30 MIN.

&&

EVENT NUMBER PHI1701528

SFJ
Local storm report, Aug 22, 9:46 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1046 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     FRANKLIN TWP            40.85N  75.67W
08/22/2017                   CARBON             PA   911 CALL CENTER

            SEVERAL TREES BLOWN DOWN . TIME ESTIMATED FROM RADAR.

0745 PM     TSTM WND DMG     WALCKSVILLE             40.87N  75.66W
08/22/2017                   CARBON             PA   SOCIAL MEDIA

            TREES AND WIRES DOWN ALONG LONG RUN ROAD IN FRANKLIN
            TOWNSHIP. TIME ESTIMATED FROM RADAR.

0805 PM     TSTM WND DMG     BETHEL TWP              40.48N  76.33W
08/22/2017                   BERKS              PA   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

0830 PM     LIGHTNING        SHOEMAKERSVILLE         40.50N  75.97W
08/22/2017                   BERKS              PA   FIRE DEPT/RESCUE

            HOUSE STRUCK BY LIGHTNING ON REBER STREET. SMOKE
            VISIBLE.

0830 PM     TSTM WND DMG     PERRY TWP               40.51N  75.94W
08/22/2017                   BERKS              PA   TRAINED SPOTTER

            TREES DOWN WITH SOME BLOCKING ROADS. TIMES ESTIMATED
            FROM RADAR.

0830 PM     TSTM WND DMG     BARTONSVILLE            41.01N  75.28W
08/22/2017                   MONROE             PA   911 CALL CENTER

            TREES DOWN IN SEVERAL LOCATIONS IN MONROE COUNTY. TIME
            ESTIMATED FROM RADAR.

0834 PM     TSTM WND DMG     EAST PENN TWP           40.77N  75.75W
08/22/2017                   CARBON             PA   911 CALL CENTER

            SOME TREES BLOWN DOWN. TIME ESTIMATED FROM RADAR.

0845 PM     LIGHTNING        SLATINGTON              40.75N  75.62W
08/22/2017                   LEHIGH             PA   SOCIAL MEDIA

            ROOF FIRE CAUSED BY A LIGHTNING STRIKE AT A HOUSE IN
            SLATINGTON. FLAMES VISIBLE.

0845 PM     TSTM WND DMG     3 W FLEETWOOD           40.46N  75.88W
08/22/2017                   BERKS              PA   TRAINED SPOTTER

            TREES SNAPPED AND SOME UPROOTED.

0850 PM     HAIL             KUTZTOWN                40.52N  75.78W
08/22/2017  M0.75 INCH       BERKS              PA   SOCIAL MEDIA

0850 PM     TSTM WND DMG     LEHIGH TWP              40.75N  75.54W
08/22/2017                   NORTHAMPTON        PA   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.

0850 PM     TSTM WND GST     KUTZTOWN                40.52N  75.78W
08/22/2017  E50 MPH          BERKS              PA   SOCIAL MEDIA

            THUNDERSTORM WIND GUSTS ESTIMATED TO AROUND 50 MPH.

0903 PM     TSTM WND GST     LEHIGH VALLEY INTL AIRP 40.65N  75.44W
08/22/2017  M47 MPH          LEHIGH             PA   ASOS

0910 PM     TSTM WND DMG     BANGOR                  40.87N  75.21W
08/22/2017                   NORTHAMPTON        PA   COUNTY OFFICIAL

            SOME TREES DOWN. TIME ESTIMATED FROM RADAR.

0930 PM     LIGHTNING        EXETER TWP              40.31N  75.84W
08/22/2017                   BERKS              PA   COUNTY OFFICIAL

            HOUSE STRCK BY LIGHTNING ON LILAC LANE WITH ODOR OF
            SOMETHING BURNING INSIDE THE RESIDENCE.

0932 PM     TSTM WND GST     EXETER TWP              40.31N  75.84W
08/22/2017  E60 MPH          BERKS              PA   SOCIAL MEDIA

0935 PM     TSTM WND DMG     ALEXANDRIA TWP          40.59N  75.03W
08/22/2017                   HUNTERDON          NJ   COUNTY OFFICIAL

            TREE AND WIRES DOWN AND ON FIRE. TIMES ESTIMATED FROM
            RADAR.

0945 PM     TSTM WND DMG     HOLLAND TWP             40.60N  75.13W
08/22/2017                   HUNTERDON          NJ   COUNTY OFFICIAL

            TREES DOWN AND WIRES SPARKING ON MILFORD WARREN GLEN
            ROAD. TIMES ESTIMATED FROM RADAR.

0953 PM     TSTM WND DMG     FLEMINGTON              40.51N  74.86W
08/22/2017                   HUNTERDON          NJ   COUNTY OFFICIAL

            TREE DOWN ONTO A CAR. NO INJURIES REPORTED. TIME
            ESTIMATED FROM RADAR.

1010 PM     TSTM WND DMG     1 S MORRISTOWN          40.78N  74.48W
08/22/2017                   MORRIS             NJ   DEPT OF HIGHWAYS

            TREE BLOWN DOWN ON 287. TIME ESTIMATED FROM RADAR.

1015 PM     HAIL             CEDARVILLE              40.23N  75.67W
08/22/2017  E0.88 INCH       CHESTER            PA   TRAINED SPOTTER

1032 PM     HEAVY RAIN       GILBERTSVILLE           40.32N  75.61W
08/22/2017  M1.60 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            FELL IN ABOUT 30 MIN.

&&

EVENT NUMBER PHI1701519 PHI1701509 PHI1701508 PHI1701511 PHI1701517
PHI1701523 PHI1701520 PHI1701515 PHI1701516 PHI1701510 PHI1701512
PHI1701513 PHI1701518 PHI1701514 PHI1701524 PHI1701525 PHI1701521
PHI1701522 PHI1701526 PHI1701529 PHI1701527 PHI1701528

SFJ
Local storm report, Aug 22, 9:51 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1051 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     FLOOD            EAST GREENVILLE         40.41N  75.51W
08/22/2017                   MONTGOMERY         PA   TRAINED SPOTTER

            FLOODING REPORTED ON ONE PART OF KUTZTOWN ROAD.

&&

EVENT NUMBER PHI1701530

SFJ

The radar

The Philadelphia radar (KDIX), 99 km away, was scanning. The volume nearest the first event began at 03:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, New Castle

When
August 22, 10:10 PM EST
Where
New Castle County, 0.69 mi N of Dunleith
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.730, -75.530

A tree was taken down by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2017Every state in 2017This day in weather historyWarnings in Delaware, August 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 709235.